Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: what dose were you at that you lost 20 lbs.? headachequeen

Posted by platinumbride on October 23, 2003, at 14:26:15

In reply to Re: what dose were you at that you lost 20 lbs.?, posted by headachequeen on October 23, 2003, at 13:59:43

> >i have heard it said that topamax can have antidepressant properties as well...
Sounds as if you have found your miracle drig ;)

Keep drinking water though....
Diane

wow everyone.....
> >
> > i think i am one of the few who can still eat!!!
> > i'm now on thyroid hormone too. maybe this will help the metabolism, but i am amazed at my appetite which is one of the few things which never fails me!
> >
> > Diane
>
> I thought that my appetite fit into that category for a long time... and questioned my will power too... for a while I linked my weight to depression... then a breakdown meant a visit to hospital where I discovered, that the cause of the visit aside, which was severe stress for lack of a better term, playing upon events in my past, I was not depressed and didn't fit into the area where a psychiatrist could help me...
> I had been taking anti-depressants which had been increased while I was in hospital, along with the Tegretol... I was sent home after about a month with the advice to continue taking the increased doses of anti-depressants, and to seek the help of a psychologist... I had a personality disorder but was not depressed... the disorder caused by childhood and teenage events... so off to the psychologist and psychotherapy. I found a really good one, to whom I can relate very well... the pills continued... Zyprexa was one of them,Immovane another and I forget the other,although I had been taking Welbutrin until I started taking Tegretol... one day something he said made me think that the pills were suppressing my emotions.. how could I get help if I could not reach out for it... and with suppressed emotions and repressed memories that meant I could not reach out... so I quit taking the anti-depressants... this happened in January of this year, about the time I started taking Topomax ...
> no one told me that I should not stop 'cold turkey'... I had no problem stopping and was beginning to achieve something as far as the psycotherapy was concerned... March is always a bad time for me, so in February my doctor increased my dosage of Zyprexa and the other anti-depressant... I didn't like to tell him I had quit taking them entirely, afraid he might be angry and dump me as a patient...
> when I did tell him in March - said I had been off the stuff for a month :( - he was suprised, said the idea had been to wean me off it slowly and asked if I wanted him to prescribe something to help me adjust to life without the meds... and wanted to know if I had simply gone cold turkey... well, yeah????
> then said that if that was required patients were usually put in hospital for a while and other meds substituted and ... I was almost as shocked as he was...
> I am wondering now if some of the weight problem was related to the use of the anti-depressants ...
> I was using them for much longer than I have been on Tegretol and much much longer than I have been using Topomax...
> but have to admit that the weight loss of note has been in recent weeks...
> while I began to lose two or three pounds a week at the beginning of using it, the weight loss began to be really noticeable when I reached 300 mg a day...
> and now, at 400 mg a day, as I said I have lost almost 45 pounds...
>
> I have read the other posts regarding side effects...
> while I had been warned about the effects of alcohol I had not been aware of the risks of kidney stones for instance, but I do find that I am always thirsty... and in the early weeks of using the med, I found dry mouth a constance annoyance...
>
> while the neurologist warned me that there might be a problem with confused speech, I have not had a problem in that respect either...
>
> so I seem to have gotten off lightly...
>
> I am surprised to read of the broad spectrum use Topomax has... here I thought it simply dealt with seizures and migraines and considered it a miracle drug in that I had not had a migraine since starting to use it... and that is a miracle in itself...
> the weight loss is the icing on the cake...
> but I keep wondering when it stops????????
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:platinumbride thread:50878
URL: http://www.dr-bob.org/babble/20031021/msgs/272365.html